Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jun 23, 2010, 2:30 PM EDT for Ashland County, Huron County, Richland County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2010, 2:30 PM EDT (18:30 UTC)
- Expired
- Jun 23, 2010, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Huron County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
023
WFUS51 KCLE 231830
TORCLE
OHC005-077-139-231915-
/O.NEW.KCLE.TO.W.0031.100623T1830Z-100623T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
SOUTHEASTERN HURON COUNTY IN NORTH CENTRAL OHIO
NORTHERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 315 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTH OF FITCHVILLE...AND MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON...
SAVANNAH...
BAILEY LAKES...
ASHLAND...
POLK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR CLOSET.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4092 8264 4110 8259 4107 8233 4106 8232
4106 8218 4081 8212
TIME...MOT...LOC 1830Z 281DEG 23KT 4099 8250
$$
ADAMS1 follow-up statement
661
WWUS51 KCLE 231912
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT WED JUN 23 2010
OHC005-077-139-231922-
/O.EXP.KCLE.TO.W.0031.000000T0000Z-100623T1915Z/
ASHLAND OH-RICHLAND OH-HURON OH-
312 PM EDT WED JUN 23 2010
...THE TORNADO WARNING FOR SOUTHEASTERN HURON...NORTHERN RICHLAND AND
NORTHERN ASHLAND COUNTIES WILL BE ALLOWED TO EXPIRE AT 315 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4092 8264 4110 8259 4107 8233 4106 8232
4106 8218 4081 8212
TIME...MOT...LOC 1912Z 281DEG 23KT 4094 8215
$$
ABEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 23, 1:03 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 23, 1:03 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 103 PM EDT WED JUN 23 2010 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. LOW PRESSURE WILL MOVE ALONG THIS WARM FRONT FROM THE WESTERN GREAT LAKES AND ACROSS ONTARIO TONIGHT. HIGH PRESSURE WILL SETTLE OVER THE REGION BY FRIDAY MORNING AND PERSIST INTO FRIDAY NIGHT. THE NEXT STORM SYSTEM WILL APPROACH THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 2 PM THIS AFTERNOON/... ALL EYES ARE ON A MCS THAT IS MOVING FROM IOWA TOWARD WISCONSIN EARLY THIS MORNING. IT APPEARS THAT THIS COMPLEX WILL RIDE ALONG A WARM FRONT THAT IS LOCATED FROM NORTHERN IOWA INTO CENTRAL LAKE MICHIGAN. THERE IS A WEAKER EXTENSION OF THIS WARM FRONT THAT LAYS ACROSS NORTHERN OHIO. THIS BOUNDARY DIVIDES DEWPOINTS APPROACHING 70 FROM THE MIDDLE 60S. A COUPLE QUESTIONS ARISE FOR THE FORECAST TODAY AS THIS WARM FRONT LIFTS NORTHWARD. WILL THE WARM TEMPERATURES AT THE MIDDLE LEVELS THAT ARE EXPECTED TO ADVECT INTO THE REGION BE ENOUGH TO CAP THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON? ALSO WHERE WILL THE OUTFLOW FROM THE CURRENT MCS RESIDE FOR THE AFTERNOON? AT THIS TIME HAVE ATTEMPTED TO TIME THE CONVECTIVE DEVELOPMENT ACROSS THE AREA DURING THE AFTERNOON. CURRENT THOUGHTS ARE THAT THE SURFACE CONVERGENCE ALONG THE OUTFLOW AND TEMPERATURES NEAR 90 DEGREES MAY BE ENOUGH TO GENERATE SOME SCATTERED CONVECTION ACROSS THE WEST. ACROSS NE OHIO INTO NW PA THE WARM FRONT MAY BE ENOUGH TO GENERATE SOME ISOLATED CONVECTION. THE POTENTIAL FOR STRONG WINDS WILL EXIST WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. WILL HAVE TO MONITOR ANY ISOLATED SUPERCELLS THAT ATTEMPT TO DEVELOP. DID NOT MENTION SEVERE IN THE ZONES AT THIS TIME BECAUSE OF THE CAP THAT EXISTS BUT WILL ATTEMPT TO EXPLAIN THIS IN THE HWO. SEE SPC SWODY1 AND WFO CLE HWO PRODUCT THROUGH THE DAY TO MONITOR THE MODERATE RISK OF SEVERE THUNDERSTORMS. OTHERWISE EXPECT TO SEE HOT TEMPERATURES AGAIN TODAY. HIGHS WILL GENERALLY RANGE FROM THE MID 80S ACROSS NW PA TO THE LOWER 90S ACROSS PORTIONS OF NW OHIO. HIGHS MAY APPROACH RECORD LEVELS FOR THE WESTERN HALF OF THE REGION BUT BELIEVE WE WILL END UP A COUPLE DEGREES BELOW THESE LEVELS. && .SHORT TERM /2 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/... A COLD FRONT WILL BE PULLED ACROSS THE AREA TONIGHT WITH AT LEAST SCATTERED THUNDERSTORMS AHEAD OF IT. BEST CHANCES LOOK TO BE ACROSS NORTHEAST OHIO INTO NW PA. HOWEVER WILL HAVE TO WATCH WHERE ANY OUTFLOW BOUNDARIES ARE LOCATED AS CONVECTION MOVES ACROSS MICHIGAN AND ONTARIO THROUGH THE EVENING. SUFFICIENT SHEAR WILL EXIST FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HIGH PRESSURE WILL BE MOVING INTO THE REGION LATE THURSDAY INTO FRIDAY WITH SOME DRIER AIR ASSOCIATED WITH IT. THIS WILL MAKE IT FEEL LESS MUGGY WITH HIGHS FROM THE UPPER 70S TO MIDDLE 80S FOR THURSDAY INTO FRIDAY. MOISTURE LEVELS WILL INCREASE SOME BY SATURDAY AS THE NEXT STORM SYSTEM APPROACHES. BETTER CHANCE OF THUNDERSTORMS ARRIVE FOR SATURDAY EVENING INTO THE OVERNIGHT HOURS. INCREASING SOUTHERLY FLOW WILL ALSO HELP TO WARM TEMPERATURES A BIT FOR SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE THREAT OF THUNDERSTORMS WILL EXIST INTO SUNDAY AS WE AWAIT THE PASSAGE OF AN UPPER LEVEL TROUGH. IF CLOUD COVER IS NOT TOO THICK THEN HIGHS WILL ONCE AGAIN REACH THE MIDDLE TO UPPER 80S FOR THE REGION. WITH THE COLD FRONT CROSSING SOMETIME EARLY MONDAY...THERE IS BETTER AGREEMENT ON A MORE AMPLIFIED PATTERN FOR THE FIRST PART OF NEXT WEEK. A TROUGH CARVES ACROSS THE EASTERN U.S. AND THIS SHOULD BRING IN A REFRESHINGLY COOLER AIRMASS. WITH THAT HAVE LOWERED HIGH TEMPS TUE. WHILE OP ECMWF AND GFS CLOSE AND CUTOFF AN UPPER LOW...MORE OF THE GFSENS MEMBERS REMAIN AS AN OPEN WAVE. THERE COULD BE A SHOWER OR TWO AND HAVE A SILENT 20 POP. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AVIATION ISSUES WILL CENTER AROUND BANDS OF TSRA THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE FIRST BAND IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TOWARD CLE AND MFD BUT NOT TOTALLY DISSIPATE. THE NEXT ROUND WILL DEVELOP TONIGHT OVER THE LAKE MICHIGAN AREA AND MOVE ESE WITH THE COLD FRONT ACROSS OUR TAFS SITES ROUGHLY BETWEEN 03Z AND 12Z. AIRMASS SHOULD STAY FAIRLY MIXED TONIGHT WITH THE FRONTAL PASSAGE SO NOT EXPECTING LOWER CONDITIONS UNTIL SIGNIFICANT RAIN OCCURS. SOME HIGH END MVFR COULD LINGER INTO LATE MORNING IN NE OH AND NW PA. .OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA AND LATE NIGHT FOG/HAZE. && .MARINE... LOW PRESSURE WILL MOVE ACROSS MI INTO ONTARIO AND TAKE A COLD FRONT ACROSS THE LAKE TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...SOME OF THEM COULD HAVE SIGNIFICANT WIND WITH THEM. SOUTHWEST GRADIENT/MEAN FLOW WILL INCREASE TONIGHT AHEAD OF THE FRONT...BECOME WEST AND FINALLY NORTHWEST EARLY THURSDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TONIGHT. HIGH PRESSURE THEN BUILDS INTO THE WESTERN LAKES THURSDAY AND ACROSS THE EASTERN LAKES FRIDAY. IN GENERAL...SSE FLOW OVER THE WEEKEND WITH A WARM FRONT IN THE VICINITY OF THE LAKE. THIS WILL BRING BACK THUNDERSTORM CHANCES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...ADAMS MARINE...OUDEMAN
Hazardous weather outlook, Jun 23, 5:43 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 543 AM EDT WED JUN 23 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 543 AM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER MARGINALLY SEVERE HAIL WILL BE POSSIBLE. A WARM FRONT LIFTING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA MAY GENERATE ENOUGH LIFT TO CAUSE THUNDERSTORMS TO DEVELOP DURING THE EARLY AFTERNOON. IF ANY ISOLATED SUPERCELL THUNDERSTORMS CAN DEVELOP IN THIS AREA THERE IS A SMALL POTENTIAL FOR THE DEVELOPMENT OF A TORNADO. ELSEWHERE ACROSS THE REGION A WARM AND MOIST AIRMASS WILL BE IN PLACE. AS TEMPERATURES APPROACH 90 DEGREES THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE. WHILE WARMER TEMPERATURES ALOFT ARE EXPECTED TO MOVE INTO THE AREA IT MAY NOT BE ENOUGH TO SUPPRESS THUNDERSTORM DEVELOPMENT...ESPECIALLY IF ANY OUTFLOW BOUNDARIES MOVE INTO NORTHWEST OHIO FROM MORNING THUNDERSTORMS OVER MICHIGAN. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE REGION DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:05 PM EDT | Special Marine Warning | CLE | 55 min | |
| Jun 23, 1:26 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 50 min |
| Jun 23, 1:44 PM EDT | Special Marine Warning | CLE | 61 min | |
| Jun 23, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 65 min |
| Jun 23, 2:14 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Huron, Seneca, Wyandot | 52 min |
| Jun 23, 2:40 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain, Medina | 55 min |
| Jun 23, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 56 min |
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 51 min |
| Jun 23, 3:16 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Hancock, Huron, Lorain, Medina and 4 more | 3 hr |
| Jun 23, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 53 min |
| Jun 23, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 45 min |
| Jun 23, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 47 min |
| Jun 23, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 66 min |
| Jun 23, 4:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland, Wayne | 50 min |
| Jun 23, 4:13 PM EDT | Tornado Warning | CLE | Holmes | 32 min |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 55 min |
| Jun 23, 4:32 PM EDT | Tornado Warning | CLE | Holmes | 28 min |
| Jun 23, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 55 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.